The FDA today has issued a warning to consumers related to the increased risk of atypical thigh bone (femoral) fractures associated with the taking of bisphosphonates to treat osteoporosis. Included in this group are Fosamax, Fosamax Plus D, Actonel, Actonel with Calcium, Boniva, Atelvia and their generic versions. The FDA has requested that these bisphosphonates products change the Warnings and Precautions section of their labels to alert patients to this risk. Although bisphosphonates are prescribed to prevent and treat osteoporosis and reduce fractures, atypical femoral fractures have been predominantly reported in patients taking these drugs.
The FDA’s conclusions correspond with what Pope McGlamry has discovered in its investigation of its clients’ claims involving Fosamax, Actonel, and Boniva. More details can be found at our Fosamax, Actonel, and Boniva webpage.
FDA’s October 13, 2010 Safety Announcement
FDA Consumer Update
Disclaimer: All uses of the Fosamax, Actonel, Boniva, Atelvia marks are for informational and product identification purposes only. This post should not be taken as either medical or legal advice, but instead should act as a resource in providing general information that may be useful to the general public. Pope McGlamry is not affiliated with drug manufacturers Merck, Warner Chilcot, Glaxo SmithKline or their distributors.